MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00Z
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no known patient involvement.G.5.The s5 double head pump 10-85-00z is not distributed in the usa and it is similar to s5 double head pump 10-85-00, which is distributed in the usa (510(k) number: k071318).Through follow-up communication livanova learnt that the alarm occurred during first procedure after installation.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report about console alarms with "fault in motor controller (431) pump 2a (blood) , fault in motor controller (433) pump 2a (blood) and fault in motor controller (442) pump 2a (blood)" when turned on.The field service engineer has done the swapping process with other spare parts to determine which spare parts are damaged.It was concluded that the damage was on the power amplifier motor board and the roller pump 85 pump head rotor in pump 2a.
 
Additional Manufacturer Narrative
The distributor engineer on site inspected the unit and tested it swapping components to spare parts to determine which was damaged and found that power amplifier motor hmf 0408 and the rp 85 pump head of pump 2a were faulty.Pump was returned to munich for repair.Upon inspection error could be confirmed: message "fault in motor controller 431 pump 2a" was displayed at the power on of the pump, resulting in no control on pump 2a (whereas pump 2b was working properly).After swapping the connector pump a and b on the hkr board, the same failure message 431 of pump 2a was displayed.In addition, the message "motor monitoring/control failed pump 2b" was displayed with pump 2b stopping to work after few second from the power on.As troubleshooting the hmf 0408 motor amplifier board, the hms 0409 motor controller and the pump head were replaced.Connectors of pump a and b were reestablished in the original configuration and unit returned to service after functional test passed positively.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.Based on all the above, the most likely root cause of the reported event has been assigned to an electrical failure of the motor amplifier board and the pump head of pump 2a.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
S5 DOUBLE HEAD PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key20085551
Report Number9611109-2024-00385
Device Sequence Number18042191
Product Code DTQ
UDI-Device Identifier04033817902737
UDI-Public(01)04033817902737(11)230901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown